Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

178 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Cramping followed by diarrhea with blood immediately after meals, taking lortab, mobic, phenergan. What could be the cause?

Hello, for the last week and a half everytime I eat within 10 minutes I start cramping horriably then within 10 to 20 minutes after the cramps begin I have to run to the bathroom. I have really bad diarrhea with alot of blood. When it first started it was soft stools with a little blood, then went to almost water but pure blood now it is all mucus with blood. I have not been able to hold any food down without going to the restroom in almost 2 weeks. There is just so much blood it is starting to scare me. The meds that I take on a daily bases is mobic, lortab, oxycodone , soma and xanax . The doctor also put me on Neurontin Cap 300 mg 1 capsulde twice a day and Phenergan 25 mg 1 tab prn on July 11, 2012. What could be going on?
Wed, 17 Apr 2019
Report Abuse
Question is related to
Drug/Medication ,   ,   ,   ,   ,   ,  
Medical Topics
General Surgeon 's  Response
Hi,

GI infection with possible E.Coli or else bug.

Addition of GI specific antibiotic as metronidazole or rifaximin will serve best to recover at a faster pace.

Maintain hydration with plenty of liquids and consume a balanced nutritious diet with avoidance of excess fat, dairy items, non-veg.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Bhagyesh V. Patel, General Surgeon
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I started w/ lower stomach cramping as an onset of diarrhea yesterday afternoon. I rushed home to sit on the toilet for almost an hour relieving my bowels with continued & increasingly stronger cramping. I began sweating & had to remove my wet clothes. Next, bright red blood & mucus & clots came out followed by strong chills. I laid down & still have the cramps. Every 30 min or so I go back to the bathroom with about 1/4 cup of blood & mucus coming out. I m 55 years old & take arthritis meds-mobic, plaquenil, & hydrocodone. I started taking a baby aspirin which has helped my arthritis pain for the last month & lowering the amount of hydrcodone to 2 per day instead of 4. I always take food & milk with my meds. Could the aspirin be the cause of my now 12 hours of discomfort? Do I have to see my doc or will this eventually stop? Any advice would be welcomed. Thanks for listening.

doctor1 MD

Hello doctor,my husband used to feel flu symptoms and didnt heal for 3 months he went to the doctor he said it s bronchite he gave him antibiotics after stopping it ,he made diarrheea for 3 weeks he was diagnosed with dysenteria,mycosis where present in stool test,the pharmacist gave him flagyl he took it for 14 days maybe because the symtoms after 10 days didnt stop while taking it he used to feel ear pain and throat pain after stopping it 10 days later he woke up one day with very strong diziness the world is spliting around and it didnt stopped they took him to the hospital immediately after many tests he was diagnosed with bvvp the doctors gave him exercises and betaserc we was relieved from diziness but the throat pain,eye tieredness,ear pain and sensibility to light didn t disappear.Disconfort in Gastrointestinal tract appeared we thought he had reflux we made H.Pylori urea and blood test both were positive,the doctor gave him Klacid500 mg twice a day,ospamox 1000mg twice a day pantoprazole 20mg once a day in the morning.all these medicines were taken in a period of 4months.After stopping the medications,the throat and ear and eye pain were still present although we are following the food and lifetsyle precautions for reflux the symptoms improved a little but he still have the pain.Yesterday we made endoscopy to see if the disconfort results from reflux we found out that he has mild erythematous exudative gastritis,involving pre-pyloric region was evident,oesophagus was normal.th squamo-columnar mucosal junction (z-line) was at 40 cm.The duodenum normal to its second part.He is not being able to eat a lot during the meals and not too much drinking with foods so he lost 6kgs in one month,and he will be underweight soon if he continue loosing weight.the question why does he feels throat pain he can t raise his voice,eye and ear pain all the time does gastritis makes throat pain,eye sensitivity to light and eye tiredness and ear pain and general tiredness ?and what will be the treatment for that?He has no body temperature .thank u soo muchh i really need your help.

doctor1 MD

6 weeks ago my 5 yr old son had a 6 hour episode of vomiting and having diarrhea , the doctor gave him a phenergan shot and it ending and the next day everything returned to normal. Exactly 2 weeks later to the day we had the exact same episode happen again, then 2 weeks later to the day and then 7 days later. He wakes up doing this between 8-8:30 and it lasts only a day. What could be causing this??

Recent questions on  Analgesic

doctor1 MD

hi my 15 month old daughter has started waking in the night upset and when i go into see her she is so hot to touch. she only sleeps in light clothes and has a thin sheet. she is very sleepy and unresponsive. this has happened 2 nights now. calpol brings her temp down then she recovers ?

doctor1 MD

Hello, for the last week and a half everytime I eat within 10 minutes I start cramping horriably then within 10 to 20 minutes after the cramps begin I have to run to the bathroom. I have really bad diarrhea with alot of blood. When it first started it was soft stools with a little blood, then went to almost water but pure blood now it is all mucus with blood. I have not been able to hold any food down without going to the restroom in almost 2 weeks. There is just so much blood it is starting to scare me. The meds that I take on a daily bases is mobic, lortab, oxycodone , soma and xanax . The doctor also put me on Neurontin Cap 300 mg 1 capsulde twice a day and Phenergan 25 mg 1 tab prn on July 11, 2012. What could be going on?

doctor1 MD

Hello I had abdominoplasty three weeks ago.I had a marcane pain buster after surgery for a few days and never experienced much p ain at all since then. I only took an occasional hydrocodone , motrin and tylenol . Everything was great and then a week ago I started feeling sick. My urine got dark and my skin began to itch and my urine was dark. It turns out my liver enzymes and esophinosil levels are up and I might have cholestasis hepatitis. I am to f/u with my gastroenterologist tomorrow. I have a headache now. No fever or pain anywhere. The ct showed nothing but the Gi doctor on call says I still need a sono and it could be from anesthesia. They took me off flecanide which I take for occasional paroxismal a fib. I am wondering what the best diet for this is as I am not hungry and what the recovery time is for this. Thank you very much

doctor1 MD

Hi there My Mother is suffering from sensations of freezing liquid in her stomach and also sometimes in her shoulders, back and hands. She has also lost her appetite and has been having a tingling sensation in her left shoulder from time to time. The symptoms make her feel frightened and hopeless. She did recently have suspected DVT as she lost the ability to walk very suddenly recently, but after a cocktail of painkillers and also an injection in the stomach in case there was a blood clot, she was then able to walk again, although she is due for a hip operation in the other leg, so she can walk as best she can. The codeine part of the painkillers caused severe constipation a couple of weeks ago and she had to be treated for that, but now she is suffering these awful freezing sensations. I took her to the doctor and they gave her an ECG which proved fine. Any advice would be a relief as I am worried about her; it has made her very very down.

doctor1 MD

I am trying to find a pain management doctor for my daughter. The standard procedure in this area seems to be" 1. Give the patient enough pain medication to treat the pain. 2. Cut the pain medication in half My daughter has fibromyalgia ,...

doctor1 MD

my 7 year old has mild headaches at night, mild upset stomach and loss of appetite at night. she is fine during the day, but seems tired and mild upset stomach at night. any idea what the cause is?

doctor1 MD

what kind of pain medication would I take for rectal pain?